Acquired Haemophilia A and COVID‐19 mRNA Vaccine Tozinameran: Analysis of Cases Registered in the French PharmacoVigilance Database
Abstract
BACKGROUND: Acquired haemophilia A (AHA) is a rare autoimmune bleeding disorder commonly associated with autoimmune disorders, malignancies, infections, pregnancy, and certain medications. During the COVID-19 vaccination campaign, several case reports have documented instances of AHA occurring subsequent to SARS-CoV-2 vaccination. In France, enhanced real-time surveillance for adverse drug reactions (ADRs) associated with tozinameran/BNT162b2 (Pfizer-BioNTech, Comirnaty) identified a potential signal for AHA in April 2021. OBJECTIVES: To investigate the potential signal for AHA following tozinameran vaccination by analyzing spontaneous reports recorded in the French Pharmacovigilance Database (FPVD). PATIENTS/METHODS: We conducted pharmacological and medical analyses of AHA cases following tozinameran vaccination registered in the FPVD. A total of 27 cases were included. RESULTS: AHA typically occurred after the second dose with a median onset of 23 days. The most frequent symptom was spontaneous haematoma. Haemorrhagic syndrome was severe in 19 cases due to associated anaemia. Seventeen patients received anti-haemorrhagic agents, and 23 patients were treated with corticosteroids alone or combined with immunosuppressive agents. The mortality rate was 15%. No alternative etiology for AHA was identified in most cases, despite thorough investigations. Two patients experienced worsening of symptoms after re-exposure to tozinameran. CONCLUSIONS: This study supports a potential AHA signal with tozinameran, emphasizing the need for awareness among healthcare professionals.
Fields of Study & Subjects
Hemophilia Treatment and Research
Heparin-Induced Thrombocytopenia and Thrombosis
Platelet Disorders and Treatments
Publication details
- Journal / source
- Haemophilia
- Publisher
- Wiley
- Volume
- 32
- Issue
- 4
- Pages
- 943–953
- Publication date
- 7 May 2026
- Language
- EN